Alert archive / Nebraska / River Flood Warnings in 2021
River Flood Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 25, 2021, 12:58 AM CDT for Richardson County, Nebraska. It took effect at Jun 25, 2021, 3:00 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 12:58 AM CDT (05:58 UTC)
- In effect from
- Jun 25, 2021, 3:00 AM CDT
- Expired
- Jun 25, 2021, 9:02 PM CDT
- In force
- 18 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Richardson County, NE
The radar
The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nemaha River at Falls City (FLLN1). The gauge peaked at 30.99 ft at Jun 25, 2021, 7:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06815000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
225
WGUS43 KOAX 250558
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
1258 AM CDT Fri Jun 25 2021
...The National Weather Service in Omaha/Valley NE has issued a
Flood Warning for the following rivers in Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
For the Big Nemaha River...including Falls City...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued this afternoon at 400 PM CDT.
&&
NEC147-252100-
/O.NEW.KOAX.FL.W.0011.210625T0937Z-210626T1324Z/
/FLLN1.1.ER.210625T0937Z.210625T1200Z.210625T1923Z.NO/
1258 AM CDT Fri Jun 25 2021
The National Weather Service in Omaha/Valley has issued a
* Flood Warning for
the Big Nemaha River at Falls City.
* From early this morning to tomorrow morning.
* At 11:45 PM CDT Thursday the stage was 22.0 feet...or 5.0 feet
below flood stage.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
this morning to a crest of 29.5 feet this morning. It will then
fall below flood stage this afternoon.
* Impact...At 29.0 feet, The parking lots of businesses just south
of Falls City in the floodplain begin to be impacted. In addition,
overflow begins at the Highway 73 bridge at the gage site.
* Flood History...This crest compares to a previous crest of 29.4
feet on 06/09/1984.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
DeWald6 follow-up statements
327
WGUS83 KOAX 250800
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
300 AM CDT Fri Jun 25 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
For the Big Nemaha River...including Falls City...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued this afternoon at 1200 PM CDT.
&&
NEC147-251700-
/O.EXT.KOAX.FL.W.0011.210625T0800Z-210626T1323Z/
/FLLN1.1.ER.210625T0651Z.210625T1200Z.210625T1923Z.NO/
300 AM CDT Fri Jun 25 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Big Nemaha River at Falls City.
* From early this morning to tomorrow morning.
* At 2:45 AM CDT Friday the stage was 28.3 feet...or 1.2 feet above
flood stage.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the last 24 hours was
28.3 feet.
* Forecast...The river is expected to rise to a crest of 29.5 feet
this morning. It will then fall below flood stage this afternoon.
* Impact...At 29.0 feet, The parking lots of businesses just south
of Falls City in the floodplain begin to be impacted. In addition,
overflow begins at the Highway 73 bridge at the gage site.
* Flood History...This crest compares to a previous crest of 29.4
feet on 06/09/1984.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
DeWald035
WGUS43 KOAX 250910
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
410 AM CDT Fri Jun 25 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
For the Big Nemaha River...including Falls City...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at water.weather.gov.
The next statement will be issued this afternoon at 1200 PM CDT.
&&
NEC147-251700-
/O.EXT.KOAX.FL.W.0011.000000T0000Z-210626T1725Z/
/FLLN1.2.ER.210625T0651Z.210625T1200Z.210625T2325Z.NO/
410 AM CDT Fri Jun 25 2021
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until early tomorrow afternoon...
The Flood Warning continues for
the Big Nemaha River at Falls City.
* Until early tomorrow afternoon.
* At 3:45 AM CDT Friday the stage was 29.8 feet...or 2.8 feet above
flood stage.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the last 24 hours was
29.8 feet.
* Forecast...The river is expected to rise to a crest of 30.8 feet
this morning. It will then fall below flood stage this evening.
* Impact...At 30.0 feet, Primary roads have begun to flood. This may
include portions of Highway 73 and Preston Road. Other primary
roads in the area may be inundated dpending on flows along Muddy
Creek and the Missouri River.
* Flood History...This crest compares to a previous crest of 30.8
feet on 03/28/1960.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
DeWald785
WGUS83 KOAX 251135
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
635 AM CDT Fri Jun 25 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
For the Big Nemaha River...including Falls City...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued this afternoon at 100 PM CDT.
&&
NEC147-251800-
/O.CON.KOAX.FL.W.0011.000000T0000Z-210626T1725Z/
/FLLN1.2.ER.210625T0651Z.210625T1045Z.210625T2325Z.NO/
635 AM CDT Fri Jun 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Nemaha River at Falls City.
* Until early tomorrow afternoon.
* At 5:45 AM CDT Friday the stage was 30.9 feet...or 3.9 feet above
flood stage.
* Flood stage is 27.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the last 24 hours was
30.9 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 5.2 feet early Wednesday morning.
* Impact...At 30.0 feet, Primary roads have begun to flood. This may
include portions of Highway 73 and Preston Road. Other primary
roads in the area may be inundated depending on flows along Muddy
Creek and the Missouri River.
* Flood History...This crest compares to a previous crest of 30.9
feet on 06/05/2015.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
DeWald854
WGUS83 KOAX 251522
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
1022 AM CDT Fri Jun 25 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
For the Big Nemaha River...including Falls City...Moderate flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued late tonight at 130 AM CDT.
&&
NEC147-260630-
/O.CON.KOAX.FL.W.0011.000000T0000Z-210626T1725Z/
/FLLN1.2.ER.210625T0651Z.210625T1200Z.210626T0034Z.NO/
1022 AM CDT Fri Jun 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Nemaha River at Falls City.
* Until early tomorrow afternoon.
* At 9:45 AM CDT Friday the stage was 30.7 feet...or 3.6 feet above
flood stage.
* Flood stage is 27.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the last 24 hours was
31.0 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 5.1 feet Wednesday morning.
* Impact...At 30.0 feet, Primary roads have begun to flood. This may
include portions of Highway 73 and Preston Road. Other primary
roads in the area may be inundated dpending on flows along Muddy
Creek and the Missouri River.
* Flood History...This crest compares to a previous crest of 30.6
feet on 08/13/1982.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
Kern043
WGUS83 KOAX 251838
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
138 PM CDT Fri Jun 25 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued late tonight at 445 AM CDT.
&&
NEC147-260945-
/O.EXT.KOAX.FL.W.0011.000000T0000Z-210626T1559Z/
/FLLN1.2.ER.210625T0651Z.210625T1200Z.210625T2159Z.NO/
138 PM CDT Fri Jun 25 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Big Nemaha River at Falls City.
* Until late tomorrow morning.
* At 12:45 PM CDT Friday the stage was 29.3 feet...or 2.3 feet above
flood stage.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the last 24 hours was
31.0 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 5.0 feet early Wednesday
afternoon.
* Impact...At 29.0 feet, The parking lots of businesses just south
of Falls City in the floodplain begin to be impacted. In addition,
overflow begins at the Highway 73 bridge at the gage site.
* Flood History...This crest compares to a previous crest of 29.3
feet on 09/13/1977.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
Petersen637
WGUS83 KOAX 260202
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
902 PM CDT Fri Jun 25 2021
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Big Nemaha River at Falls City affecting Richardson County.
NEC147-260315-
/O.CAN.KOAX.FL.W.0011.000000T0000Z-210626T0202Z/
/FLLN1.2.ER.210625T0651Z.210625T1200Z.210625T2055Z.NO/
902 PM CDT Fri Jun 25 2021
...The Flood Warning for the Big Nemaha River at Falls City has been
cancelled...
The Flood Warning is cancelled for
the Big Nemaha River at Falls City.
* At 8:45 PM CDT Friday the stage was 22.3 feet...or 4.7 feet below
flood stage.
* Flood stage is 27.0 feet.
* Forecast...The river is expected to fall to 4.6 feet Wednesday
evening.
&&
LAT...LON 4008 9575 4003 9538 4000 9539 4001 9557
4005 9575
$$
CAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 25, 12:31 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 25, 12:31 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1231 AM CDT Fri Jun 25 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 344 PM CDT Thu Jun 24 2021
Tonight...
An overnight MCS moved southeast of the region earlier this morning
leaving lingering cloud cover and a few discernible boundaries
across the forecast area. Early afternoon surface analysis showed a
cool front extending east to west across southern Nebraska where a
few early afternoon showers/thunderstorms were developing. Another
boundary extended from near low pressure over central Kansas into
northeast Kansas and this one is forecast to push northward toward
the NE/KS/MO border this evening. Convective initiation is
favoring this northern boundary as the southern boundary is fairly
capped per special KTOP 19z sounding. Supercells are very
possible in southeast Nebraska with all modes of severe weather
possible, including one or two tornadoes through the evening
hours, very large hail, damaging winds and flash flooding. Earlier
observed soundings indicate PW's around 120% of normal for this
area and increasing as deep moist advection continues. Bouts of
heavy rainfall are anticipated across areas near the southeast
Nebraska front and so in collaboration with neighboring offices,
have hoisted a small flash flood watch for a handful of southeast
Nebraska counties where training of storms with very heavy
rainfall is possible. Elevated convection is possible across the
area north of the boundary and any of these could be capable of
large hail through the evening hours.
Friday and Friday night...
Additional rounds of thunderstorms are possible into Friday and
Friday evening as a shortwave trough moves east across Nebraska. Any
remnant of an MCS will complicate the forecast with any residual
boundaries. Heavy rainfall is again possible, especially across
far southeast Nebraska.
Weekend into early next week...
A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a near-normal temperatures with intermittent storm
chances.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1226 AM CDT Fri Jun 25 2021
VFR criteria expected for the TAF period, except for a brief
period of MVFR ceilings between 11 and 13Z. Thunderstorms and rain
are expected again tomorrow with the thunderstorm activity
possible beginning at 18Z. It's possible there are some rain
showers are possible before then, but confidence isn't high enough
to include before then. Thunderstorm activity is expected until
26/06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ066>068-078-
088>093.
IA...Flash Flood Watch through Saturday morning for IAZ090-091.
&&
DISCUSSION...Kern
AVIATION...FajmanHazardous weather outlook, Jun 24, 10:21 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1021 PM CDT Thu Jun 24 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251730- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1021 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Recent heavy rainfall has led to flooding across parts of southeast Nebraska and far southwest Iowa. A few thunderstorms will continue to move through southeast NE and southwest Iowa tonight. Strong to severe storms and some flash flooding will again be possible on Friday afternoon into evening over portions of southeast Nebraska and southwest Iowa. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Strong to severe storms will be possible into Friday evening over portions of eastern Nebraska and southwest Iowa. Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Storm damage and flooding reports are always appreciated.
In the hours before
Local storm report, Jun 24, 8:11 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
811 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 W HAMBURG 40.60N 95.68W
06/24/2021 FREMONT IA LAW ENFORCEMENT
RAILCARS BLOWN OVER ON I-29 AND MILE MARKER
8.
&&Local storm report, Jun 24, 8:23 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
823 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 SE CORDOVA 40.70N 97.33W
06/24/2021 SEWARD NE FIRE DEPT/RESCUE
REPORT OF WATER OVER ROADS IN EXTREME
SOUTHWEST CORNER OF SEWARD COUNTY. RELAYED
BY DISPATCH.
&&
BLBLocal storm report, Jun 24, 8:28 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
828 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN HAMBURG 40.61N 95.65W
06/24/2021 M3.00 INCH FREMONT IA PUBLIC
MEASUREED 3 INCHES IN 30 MINUTES.
&&Local storm report, Jun 24, 8:44 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
844 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 ENE SALEM 40.08N 95.71W
06/24/2021 RICHARDSON NE LAW ENFORCEMENT
WATER OVER HIGHWAY 8.
0815 PM FLASH FLOOD 2 NNW PRESTON 40.06N 95.53W
06/24/2021 RICHARDSON NE LAW ENFORCEMENT
WATER OVER HIGHWAY 159.
&&Local storm report, Jun 24, 8:50 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
850 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 2 ENE AUBURN 40.39N 95.81W
06/24/2021 NEMAHA NE EMERGENCY MNGR
WATER OVER HIGHWAY 136 DUE TO PLUGGED
DRAINAGE TUBES.
&&
BLBLocal storm report, Jun 25, 12:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1228 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLOOD WEEPING WATER 40.87N 96.14W
06/24/2021 CASS NE LAW ENFORCEMENT
CAMPGROUND EVACUATED. SEVERAL ROADS HAVE
WATER OVER THEM IN THE AREA.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 21 min |
| Jun 24, 7:16 PM CDT | Flash Flood Warning | OAX | Richardson | 8 hr |
| Jun 24, 9:27 PM CDT | Areal Flood Warning | OAX | Cass, Lancaster, Otoe | 13 hr |
| Jun 25, 1:58 AM CDT | Areal Flood Warning | OAX | Pawnee, Richardson | 32 hr |
| Jun 25, 3:45 AM CDT | Areal Flood Warning | OAX | Richardson | 30 hr |
| Jun 25, 1:23 PM CDT | Special Weather Statement | OAX | Polk | 52 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | OAX | Cedar, Wayne | 3 hr |
| Jun 25, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 27 min |
| Jun 25, 6:39 PM CDT | Special Weather Statement | OAX | Boone | 51 min |
| Jun 25, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 52 min |
Nearby
River Flood Warnings in Nebraska, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.